MAUDE Adverse Event Report: COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL

COOK IRELAND LTD EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED; FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Catalog Number EVO-10-11-6-B
Medical Device Problem Codes Activation, Positioning or Separation Problem (2906); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/18/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - 19sep2023 - the stent would not deploy.It made a pop sound when trying to deploy it.The procedure was successfully completed with a boston scientific stent.2.0 rpn prefix: evo; 2.1 general questions: 2.1.1 at what stage of the procedure did the complaint occur? (when unpacking or preparing the evolution, while inserting the evolution in the patient, during stent placement, while removing the introducer, or during stent repositioning/removal) -while trying to deploy; 2.1.2 what endoscope type and channel size was used? -olympus q190v, 4.2; 2.1.3 what was the position of the elevator? n/a, open, closed -unkr; 2.1.4 details of the wire guide used (diameter, type, make)? -.035 jag wire; 2.1.5 was the zip port facing upwards and slightly curved when backloading the wire guide? n/a, yes, no -yes; 2.1.6 did any part of the stent contact the patient¿s anatomy when the complaint occurred? n/a, yes, no -no; 2.1.7 please advise the anatomical location of the intended target site.-common bile duct; 2.1.8 how long was the stent in the patient by the time this complaint occurred? -n/a; 2.1.9 for devices where the ifu states for longer term patency has not been established, was periodic evaluation completed? n/a, yes, no -n/a if yes, how often was this completed? 2.1.10 did the patient require any additional procedures as a result of this event? n/a, yes, no -no; 2.1.11 what intervention (if any) was required? -no; 2.1.12 was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -n/a; 2.1.13 were any other defects (other than the complaint issue) observed on the device prior to return (e.G.Kink)? n/a, yes, no -no if yes, please specify what was observed and where on the device it was observed.2.2 should the difficulty involve a stricture, request the following: -n/a; 2.2.1 what was the length and diameter of the stricture? 2.2.2 where was the stricture located in the body? 2.2.3 was there resistance felt passing wire guide through stricture? n/a, yes, no 2.2.4 was there resistance felt passing the evolution through stricture? n/a, yes, no 2.2.5 was the stricture dilated before stent placement? n/a, yes, no 2.3 should the difficulty occure during insertion into the patient, request the following: -n/a; 2.3.1 was the product inspected for kinks or damage before use? n/a, yes, no; 2.3.2 was resistance felt during insertion into patient? n/a, yes, no; if yes, at what point? 2.4 should the difficulty occur during stent placement, request the following: 2.4.1 did the product fail during stent deployment or recapture? n/a, deployment, recapture, other -deployment; if other, please specify.2.4.2 was the directional button pressed during use? n/a, yes, no -no; 2.4.3 was any part of the stent observed in contact with the patient¿s anatomy at the time of failure? n/a, yes, no -no; 2.4.4 was the yellow marker kept in view during deployment? n/a, yes, no -yes; 2.4.5 are images of the device or procedure available? n/a, yes, no -no; 2.5 should the difficulty occur during introducer withdrawal, request the following: -n/a 2.5.1 are images of the device or procedure available? n/a, yes, no 2.5.2 was final stent placement confirmed using endoscopy / fluoroscopy? n/a, yes, no if yes, what was used? 2.5.3 did the stent open sufficiently to allow withdrawal of introducer safely? n/a, yes, no 2.5.4 was the safety wire fully removed before removing the delivery system? n/a, yes, no 2.5.5 did any part of the product snag/get caught with the stent when removing the delivery system? n/a, yes, no 2.6 should the difficulty be related to stent repositioning/removal for evo-fc & evo-pc, request the following: -n/a 2.6.1 what instrument was used for stent repositioning / removal? forceps, snare, other if other, please specify.2.6.2 was resistance encountered during advancement and/or deployment? n/a, yes, no if yes, please when this was felt? advancement or deployment 2.6.3 how did the physician deal with this resistance? 2.6.4 was the lasso (suture) loop used during repositioning?.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 17-sep-2024.
 
Additional Manufacturer Narrative
Device evaluation: the evo-10-11-6-b device of lot number c2061480 involved in this complaint device was not returned for evaluation therefore a document-based investigation was conducted.Manufacturing records: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records of lot c2061480 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: the review of relevant manufacturing records of lot number c2061480 confirms the failure mode has not previously occurred for this work order.Instructions for use and/label the instructions for use, ifu0056 that accompanies this device states ¿¿ visually insect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use.¿¿ product manager and clinical input was sought on the directional button not been pressed, and it was confirmed "the directional button doesn¿t need to be pushed/pressed during the initial deployment.Direction button only applies for reposition/recapture the stent or recapture the introduction system after deployment.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis a definitive root cause could not be determined from the limited information provided.A possible root cause could be attributed potentially to patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure causing the device to kink and subsequent stent deployment difficulties reported.Engineering input was requested, and it was confirmed in the absence of a device return this is the most likely root cause.It is also possible the deployment issues could be due to user handling or interaction with the scope.Please note from customer testimony it is known a pop sound was heard when trying to deploy the stent this could have been as result of the build-up of pressure however as the device was not returned for evaluation this cannot be confirmed.Confirmation of complaint is confirmed based on the customers and/or rep testimony.Summary of investigation according to the customer the stent would not deploy.Confirmed quantity of 1 device, confirmed used.A definitive root cause could not be determined from the limited information provided.A possible root cause could be attributed potentially to patient anatomy.It is possible that during deployment tortuous path may have caused a build-up of pressure causing the device to kink and subsequent stent deployment difficulties reported.Engineering input was requested, and it was confirmed in the absence of a device return this is the most likely root cause.It is also possible the deployment issues could be due to user handling or interaction with the scope.Please note from customer testimony it is known a pop sound was heard when trying to deploy the stent this could have been as result of the build-up of pressure however as the device was not returned for evaluation this cannot be confirmed.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Complaint is confirmed based on the customers and/or rep testimony.Complaints of this nature will continue to be monitored for similar events.

Brand Name
EVOLUTION® BILIARY CONTROLLED-RELEASE STENT - UNCOVERED
Common Device Name
FGE CATHETER, BILIARY, DIAGNOSTIC - BILIARY STENT - METAL
Manufacturer (Section D)
COOK IRELAND LTD
o halloran road
limerick
Manufacturer (Section G)
COOK IRELAND LTD
o halloran road
national technology park
limerick
Manufacturer Contact
sinead o'leary
o halloran road
national technology park
limerick 
MDR Report Key17947801
Report Number3001845648-2023-00783
Device Sequence Number15203292
Product Code FGE
UDI-Device Identifier10827002231280
UDI-Public(01)10827002231280(17)250609(10)C2061480
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K121430
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/09/2025
Device Catalogue NumberEVO-10-11-6-B
Device Lot NumberC2061480
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date09/18/2023
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/19/2023
Supplement Date Received by Manufacturer09/19/2023
Initial Report FDA Received Date10/17/2023
Supplement Report FDA Received Date10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/09/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown